MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the middle section.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the ophthalmic artery with a max diameter of 3.6 mm and a 3.4 mm neck diameter.Landing zone: distal: 3.7 mm and proximal: 4.3 mm.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet treatment was administered.The angiographic result post procedure showed blood stasis within the aneurysm.It was reported that the operator planned to treat an intracranial aneurysm with the dense mesh stent.After positioning the microcatheter, the stent was delivered.The tip end was opened and anchored, deployment was continued, but the middle segment and rear end of the stent failed to open.Multiple attempts were made to push, pull, retrieve, and redeploy the stent, but it still could not be opened.The stent was withdrawn, and a new one was used instead to successfully complete the procedure.The pipeline was not used for an indication that was off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a ton-bridge medical 6f 115 guide catheter, phenom 27 microcatheter, acheva guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the cause of the failure to open could be determined.The pipeline have not been placed in a vessel bend when it failed to open.
 
Additional Manufacturer Narrative
Product analysis ¿as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; and within a bio-pouch.¿damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The pipeline flex shield pushwire was found to be detached at distal hypotube and the remaining segments were not returned for analysis.Therefore, any contributing factors could not be assessed.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shiled braid ends were found not opened due to damaged braid.In addition, the middle section was found to be not fully opened and damaged.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the analysis findings, the pipeline flex shield was confirmed to have failure to open at proximal and middle as the device the pipeline flex shield braid ends were found not opened due to damaged braid.In addition, the middle section was found to be not fully opened and damaged.However, the root cause could not be determined.Possible causes include patient vessel tortuosity, braid damaged, braid deployed in vessel bend.It was noted that the patient's vessel tortuosity was minimal and the pipeline was not placed in a vessel bend.Which eliminate these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23908581
Report Number2029214-2025-02688
Device Sequence Number9964199
Product Code OUT
UDI-Device Identifier00763000449209
UDI-Public(01)00763000449209(17)280717(10)D052881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-20
Device Catalogue NumberPED2-400-20
Device Lot NumberD052881
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer01/05/2026
02/12/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/26/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown